Alert archive / Iowa / River Flood Advisories in 2007

River Flood Advisory 21, NWS Quad Cities, IA

August 23, 2007Louisa County, Iowa

NWS Quad Cities, IA issued this river flood advisory at Aug 23, 2007, 6:18 AM CDT for Louisa County, Iowa. It took effect at Aug 25, 2007, 7:35 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 6:18 AM CDT (11:18 UTC)
In effect from
Aug 25, 2007, 7:35 PM CDT
Expired
Aug 23, 2007, 11:20 AM CDT
In force
Issued by
NWS Quad Cities, IA

County Louisa County, IA

The radar

The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS83 KDVN 231118
FLSDVN
 
FLOOD ADVISORY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL 
618 AM CDT THU AUG 23 2007

...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD 
ADVISORY FOR THE FOLLOWING RIVERS IN IOWA...ILLINOIS...

  MISSISSIPPI RIVER AT DUBUQUE AFFECTING DUBUQUE...JACKSON AND JO 
  DAVIESS COUNTIES
  WAPSIPINICON RIVER NEAR ANAMOSA SHAW RD AFFECTING JONES AND LINN 
  COUNTIES
  WAPSIPINICON RIVER NEAR DE WITT AFFECTING CLINTON AND SCOTT COUNTIES
  CEDAR RIVER AT VINTON AFFECTING BENTON AND LINN COUNTIES
  CEDAR RIVER AT CEDAR RAPIDS AFFECTING CEDAR...JOHNSON AND LINN 
  COUNTIES
  CEDAR RIVER NEAR CONESVILLE AFFECTING CEDAR...LOUISA AND MUSCATINE 
  COUNTIES
  IOWA RIVER AT WAPELLO AFFECTING LOUISA COUNTY

.HEAVY RAIN ACROSS CENTRAL AND NORTHEAST IOWA DURING THE PAST 
SEVERAL DAYS...ALONG WITH FORECAST RAINFALL IN THE NEXT 24 HOURS 
IS CAUSING WATER LEVELS TO RISE ABOVE ACTION STAGE IN SEVERAL 
LOCATIONS IN THE NEXT 24 TO 36 HOURS. DEPENDING ON RAINFALL AMOUNTS
AND ADDITIONAL RAINFALL THROUGH FRIDAY...SOME LOCATIONS MAY RISE
ABOVE FLOOD STAGE IN THE NEXT 24 TO 48 HOURS.  

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

IAC105-113-232318-
/O.NEW.KDVN.FL.Y.0019.070825T0025Z-070829T0600Z/
/ANSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
618 AM CDT THU AUG 23 2007

...FLOOD ADVISORY IN EFFECT FROM FRIDAY EVENING TO LATE TUESDAY NIGHT 
...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WAPSIPINICON RIVER NEAR ANAMOSA SHAW RD.
* FROM FRIDAY EVENING TO LATE TUESDAY NIGHT ...OR UNTIL THE ADVISORY IS
  CANCELLED.
* AT  5:15 AM THURSDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 15.4 FEET EARLY MONDAY 
  MORNING.
* IMPACT...AT 14.7 FEET...WATER AFFECTS THE CAMELOT CAMPGROUND.

$$

IAC045-163-232318-
/O.NEW.KDVN.FL.Y.0020.070825T1007Z-000000T0000Z/
/DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
618 AM CDT THU AUG 23 2007

...FLOOD ADVISORY IN EFFECT FROM LATE FRIDAY NIGHT UNTIL FURTHER 
NOTICE ...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WAPSIPINICON RIVER NEAR DE WITT.
* FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE .
* AT  5:00 AM THURSDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.8 FEET EARLY WEDNESDAY 
  MORNING.
* IMPACT...AT 11.5 FEET...WATER AFFECTS HOMES ALONG OLD U.S. HIGHWAY 
  61. THE RIVER IS BANK FULL IN MOST AREAS.

$$

IAC115-232318-
/O.NEW.KDVN.FL.Y.0021.070826T0035Z-000000T0000Z/
/WAPI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
618 AM CDT THU AUG 23 2007

...FLOOD ADVISORY IN EFFECT FROM SATURDAY EVENING UNTIL FURTHER NOTICE
...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD ADVISORY FOR
  THE IOWA RIVER AT WAPELLO.
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE .
* AT  6:00 AM THURSDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 21.8 FEET EARLY WEDNESDAY 
  MORNING.


$$

IAC061-097-ILC085-232318-
/O.NEW.KDVN.FL.Y.0022.070825T0942Z-070826T1446Z/
/DBQI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
618 AM CDT THU AUG 23 2007

...FLOOD ADVISORY IN EFFECT FROM LATE FRIDAY NIGHT TO SUNDAY MORNING 
...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD ADVISORY FOR
  THE MISSISSIPPI RIVER AT DUBUQUE.
* FROM LATE FRIDAY NIGHT TO SUNDAY MORNING ...OR UNTIL THE ADVISORY IS 
  CANCELLED.
* AT  5:30 AM THURSDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.2 FEET SATURDAY EARLY 
  AFTERNOON.
* IMPACT...AT 17.0 FEET...WATER AFFECTS HOMES IN SHORE ACRES IN EAST 
  DUBUQUE.

$$

IAC011-113-232318-
/O.NEW.KDVN.FL.Y.0023.070825T1751Z-070827T0611Z/
/VINI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
618 AM CDT THU AUG 23 2007

...FLOOD ADVISORY IN EFFECT FROM SATURDAY AFTERNOON TO LATE SUNDAY 
NIGHT ...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD ADVISORY FOR
  THE CEDAR RIVER AT VINTON.
* FROM SATURDAY AFTERNOON TO LATE SUNDAY NIGHT ...OR UNTIL THE ADVISORY
  IS CANCELLED.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 15.4 FEET EARLY SUNDAY 
  MORNING.
* IMPACT...AT 15.0 FEET...WATER AFFECTS MUCH OF 22ND AVENUE ROAD.

$$

IAC031-103-113-232318-
/O.NEW.KDVN.FL.Y.0024.070826T0458Z-070828T2100Z/
/CIDI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
618 AM CDT THU AUG 23 2007

...FLOOD ADVISORY IN EFFECT FROM SATURDAY EVENING TO TUESDAY AFTERNOON
...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD ADVISORY FOR
  THE CEDAR RIVER AT CEDAR RAPIDS.
* FROM SATURDAY EVENING TO TUESDAY AFTERNOON ...OR UNTIL THE ADVISORY 
  IS CANCELLED.
* AT  6:00 AM THURSDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.8 FEET EARLY MONDAY 
  MORNING.
* IMPACT...AT 12.7 FEET...WATER AFFECTS THE PALO WATER TREATMENT PLANT.

$$

IAC031-115-139-232318-
/O.NEW.KDVN.FL.Y.0025.070825T2214Z-000000T0000Z/
/CNEI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
618 AM CDT THU AUG 23 2007

...FLOOD ADVISORY IN EFFECT FROM SATURDAY AFTERNOON UNTIL FURTHER 
NOTICE ...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD ADVISORY FOR
  THE CEDAR RIVER NEAR CONESVILLE.
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE .
* AT  6:00 AM THURSDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.9 FEET EARLY WEDNESDAY 
  MORNING.
* IMPACT...AT 15.0 FEET...WATER AFFECTS SAULSBURY ROAD.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        FRI   SAT   SUN
LOCATION                 FS   STG DAY TIME  08/24 08/25 08/26
                                             7 AM  7 AM  7 AM
WAPSIPINICON RIVER
 ANAMOSA SHAW RD       14.0  12.1 THU 05 AM  13.5  14.4  15.1  
 DE WITT               11.0   8.7 THU 05 AM  10.5  11.0  11.0  
IOWA RIVER
 WAPELLO               20.0  15.1 THU 06 AM  17.6  19.3  20.2  
MISSISSIPPI RIVER
 DUBUQUE               17.0  14.3 THU 05 AM  16.1  17.0  16.5  
CEDAR RIVER
 VINTON                15.0     M M          13.5  14.7  15.3  
 CEDAR RAPIDS          12.0   7.2 THU 06 AM   9.0  11.0  12.3  
 CONESVILLE            13.0  10.3 THU 06 AM  11.8  12.5  13.3
1 follow-up statement
000 
WGUS83 KDVN 231620
FLSDVN
 
FLOOD ADVISORY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL 
1120 AM CDT THU AUG 23 2007

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  IOWA RIVER AT WAPELLO AFFECTING LOUISA COUNTY

..THE FLOOD ADVISORY FOR THIS LOCATION HAS BEEN REPLACED WITH A FLOOD
WARNING FOR THE SAME LOCATION. PLEASE REFER TO THE FLOOD WARNING
ISSUED AT 11:17 AM CDT TODAY FOR MORE INFORMATION.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

IAC115-231650-
/O.CAN.KDVN.FL.Y.0021.070825T0900Z-000000T0000Z/
/WAPI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1120 AM CDT THU AUG 23 2007

...FLOOD ADVISORY IS CANCELLED...

THE FLOOD ADVISORY IS CANCELLED FOR
  THE IOWA RIVER AT WAPELLO.
* AT 11:00 AM THURSDAY THE STAGE WAS 15.5 FEET.
* MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE FLOOD ADVISORY HAS BEEN REPLACED WITH A FLOOD 
  WARNING ISSUED AT 11:17 AM CDT TODAY. PLEASE REFER TO THE FLOOD 
  WARNING FOR MORE INFORMATION.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 21.9 FEET BY SUNDAY MORNING.
* IMPACT...AT 22.0 FEET...WATER AFFECTS RESIDENCES NEAR THE U.S. 
  HIGHWAY 61 BRIDGE.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        FRI   SAT   SUN
LOCATION                 FS   STG DAY TIME  08/24 08/25 08/26
                                             7 AM  7 AM  7 AM
IOWA RIVER
 WAPELLO               20.0  15.5 THU 11 AM  17.8  20.3  21.9  

END/JAZ

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood advisory went out at Aug 23, 3:30 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 23, 3:30 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT THU AUG 23 2007

.DISCUSSION...
AN INTERESTING 48 HOURS IS IN STORE FOR THE AREA WITH NONLINEAR
PROCESSES DRIVING THE SENSIBLE WX.

CURRENT MCS IS PUSHING OUT OF THE CWFA WITH A MORE SIGNIFICANT MCS
CROSSING THE MISSOURI. IN BETWEEN...THERE IS ISOLATED TO SCATTERED
CONVECTION. LIKE YESTERDAY...200MB WIND DIVERGENCE...850MB THETA E
ADVECTION AND WINDS...AND 700MB RH SHOWS A CONSISTENT STORY.
UKMET/ECMWF/NGM/WRF ALL SHOW SCATTERED CONVECTION DURING THE DAY AS
PLAINS MCS MOVES EASTWARD AND MAINTAINS STRENGTH. STRONGEST
DIVERGENCE AND THETA E ADVECTION OCCURS MID DAY ACROSS THE CWFA. ANY
BREAKS IN THE SUN TO ADD TO POTENTIAL ENERGY OF THE ATMOSPHERE. A
LINEAR MCS SHOULD DEVELOP AND AFFECT THE CWFA THIS AFTERNOON WITH A
GOOD CHANCE OF SEEING SEVERE...MAINLY WIND/HAIL.

BACK BUILDING FROM THE AFTERNOON MCS WILL ALLOW A STRONG MCS/MCC TO
DEVELOP IN NORTHWEST MO/SOUTHWEST IA BY LATE AFTERNOON WITH IT
COMING RIGHT OVER THE CWFA TONIGHT. POTENTIAL FOR SEVERE BUT THE
MORE IMPORTANT CONCERN IS HEAVY RAIN. ABOUT THE NORTH HALF OF THE
CWA APPEARS TO BE AT THREAT TONIGHT INTO FRIDAY. THUS FLASH FLOOD
WATCH HAS BEEN EXTENDED AND EXPANDED THROUGH 00Z SATURDAY. THE MCS
TONIGHT SHOULD BE THE STRONGEST YET AND RAINFALL RATES OF 2 INCHES
AN HOUR APPEAR LIKELY.

ON FRIDAY...MCS/MCC TO EXIT THE AREA BUT BACK BUILDING TO ALLOW
SCATTERED CONVECTION THROUGH THE DAY. YET ANOTHER MCS WILL DEVELOP
BY FRIDAY EVENING IN WESTERN MISSOURI. THIS MCS SHOULD GRAZE THE
CWFA WITH THE WORST BEING ACROSS THE RELATIVELY DRIER SOUTH PART.
MAY OR MAY NOT SEE SOME LINGERING SHRA ACROSS THE SOUTH THIRD TO 40
PERCENT OF THE CWFA SATURDAY MORNING. HOWEVER...PRECIP TO SHUT OFF
ONCE THE 850 MB TROF PUSHES SOUTH AND EAST OF THE CWFA.

NO CHANGES TO SATURDAY NIGHT ON. TEMPERATURES THE NEXT TWO DAYS WILL
BE TRICKY WITH A LARGE GRADIENT ACROSS THE CWA TODAY. CLOUDS AND
SCATTERED CONVECTION ALL DAY FRIDAY WILL SUPPRESS TEMPERATURES.
...08...

&&

.AVIATION...
GENERAL VFR CONDITIONS WITH MOSTLY CLOUDY SKIES FROM MID/HIGH CLOUDS
TO GIVE WAY TO INCREASING LOWER CLOUDS AHEAD OF AND WITH A
SIGNIFICANT CONVECTIVE SYSTEM OR SERIES OF CONVECTIVE SYSTEMS BETWEEN
18 AND 23Z...LASTING MOST OF THE NIGHT.  INTERMITTENT MVFR CONDITIONS
IN SHOWERS AND STORMS WITH BRIEF IFR CONDITIONS IN STRONGEST AND
HEAVIEST STORMS WITH ISOLATED VSBYS OF 1-2 MILES IN HEAVY RAIN AND
CIGS AOB 1,000 FT THROUGH TONIGHT.  SOME STRONG WINDS OF 30 TO 50 MPH
POSSIBLE IN STRONGEST STORMS WITH HAIL ALSO POSSIBLE.  ..NICHOLS..

&&

.HYDROLOGY...
PAST 12 TO 18 HOUR RAINS OF .25 UP TO 2 PLUS INCHES OBSERVED WITH
MOST LOCATIONS GETTING BETWEEN .5 TO 1.25 INCHES TO MAKE SOIL WATER
LEVELS MORE MOIST. LATEST COLLABORATED GUIDANCE NEXT 48 HOURS FOR
FORECAST AREA IS ADDITIONAL 1 TO 3 INCH AMOUNTS WITH ISOLATED AMOUNTS
UP TO 4 INCHES WHICH AGREE IS REASONABLE. INITIAL 24 HR FORECAST IS
FOR 1 TO 2 INCHES THROUGH TONIGHT WITH ANOTHER 1 TO 2 INCHES FRIDAY
THAT IS NOT INCLUDED IN LATEST NCRFC RIVER FORECAST GUIDANCE.

RIVER LEVELS AND UPDATED FORECASTS COMING IN SO FAR ARE A FEW TENTHS
UP TO A HALF FOOT HIGHER CRESTS MOST POINTS WITH MOSTLY MODERATE
RIVER FLOODING FORECAST WITH A FEW SITES NEAR OR REACHING MAJOR
CRITERIA. IF AREA RECEIVES WIDESPREAD PLANNED 1 TO 4 INCH AMOUNTS
THEN WIDESPREAD MODERATE RIVER FLOODING REASONABLE WITH A FEW SITES
POSSIBLY REACHING MAJOR FLOODING CRITERIA.  ABOVE AVERAGE CONFIDENCE
MOST AREA RIVER SITES TO FLOOD WITHIN NEXT 48-96 HOURS...BUT HOW
HIGH CRESTS GET TO...MINOR/MODERATE VERSUS POTENTIAL FOR MAJOR
FLOODING MOST SITES STILL TOO UNCERTAIN AS HOW LIKELY 4 PLUS INCH
RAIN AMOUNTS A KEY PLAYER.  HIGH CONFIDENCE FORECAST AREA WILL
RECEIVE ANOTHER MAJOR CONVECTIVE SYSTEM THIS AFTERNOON AND OVERNIGHT.
THIS WILL REQUIRE A DECISION OF ISSUING FLOOD WARNINGS ON NUMEROUS
RIVER SITES NEXT 12 TO 18 HOURS.

LATEST INSPECTION OF RIVER RESPONSES OF RIVER OBS SUGGEST BETWEEN 6
AND 15 SITES VERY LIKELY TO REACH FLOOD WITHIN 36 UP TO 60 HOURS.
THEREFORE...CONSIDERING ISSUING A BLANKET FLOOD STATEMENT TO ALERT
PUBLIC ON PENDING WIDESPREAD AND SIGNFICANT RIVER FLOODING WITH DAY
SHIFT AND EVENING SHIFTS TO MAKE DECISIONS OF WHEN RIVER WARNINGS
NEED TO BE ISSUED. EXACT NUMBER OF POINTS TO BE DETERMINED WHEN ALL
NEW RIVER FORECASTS IN. POTENTIAL A FEW SITES WILL ALREADY BE WITHIN
8 TO 12 HOURS DEPENDING ON RISE RATES AND MAY ISSUE FLOOD WARNINGS
NEXT FEW HOURS INSTEAD OF A STATEMENT DEPENDING ON CONTINUING TRENDS
AND LATEST UPDATED FORECASTS FOR LEAD-TIME.  STILL POTENTIAL FOR
GREATER THAN 5 INCH RAINFALL AMOUNTS IN LOCALIZED AREAS THAT WOULD
CAUSE EXCEPTIONAL HIGH RIVER RESPONSES SINCE FFG OVER NORTH 1/2
BETWEEN 1 AND 2 INCHES.  AMERICAN MODELS AGAIN...POOR TO VERY POOR
QPF W/R/T OVERNIGHT CONVECTION COVERAGE AND AMOUNTS...WHICH MAKES
THIS RISK OF 4 PLUS INCH POTENTIAL MORE THAN NORMAL.

OVERALL...HYDROLOGIC EVENT IS UNFOLDING AS DISCUSSED PAST SEVERAL
DAYS WITH INCREASING FLOOD THREAT WITH EACH CONVECTIVE EVENT INTO
FRIDAY NIGHT WITH IOWA/CEDAR AND WAPSIPINICON RIVERS AND EVEN
MISSISSIPPI TO BE ABOVE FLOOD STAGE FOR AT LEAST A WEEK DUE TO HEAVY
RAINS UPSTREAM IN/NEAR HEADWATERS.     ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM FRIDAY
IAZ040>042-051>054-063>066.
FLASH FLOOD WATCH IN EFFECT 7 PM THURSDAY UNTIL 7 PM FRIDAY
IAZ067-068-076>078.
IL...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM FRIDAY
ILZ001-002-007.
FLASH FLOOD WATCH IN EFFECT 7 PM THURSDAY UNTIL 7 PM FRIDAY
ILZ009-015.
MO...NONE.

&&

NICHOLS/08
Hazardous weather outlook, Aug 23, 5:00 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT THU AUG 23 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM FRIDAY FOR AREAS
NORTH OF A LINE FROM OSKALOOSA IOWA...TO CLINTON...AND TO
MILLEDGEVILLE ILLINOIS. THE FLASH FLOOD WATCH EXPANDS TONIGHT TO
INCLUDE KEOKUK...WASHINGTON...LOUISA...MUSCATINE...SCOTT...ROCK
ISLAND...AND WHITESIDE COUNTIES UNTIL 7 PM FRIDAY.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA. THE PRIMARY THREATS ARE HAIL
AND DAMAGING WINDS.

SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND
TONIGHT AS A LARGE THUNDERSTORM COMPLEX DEVELOPS. HIGH MOISTURE
LEVELS IN THE LOWER ATMOSPHERE COMBINED WITH A STATIONARY FRONT WILL
ALLOW STORMS TO DEVELOP AND MOVE OVER THE SAME AREAS.

THE AREA MOST AT RISK FOR HEAVY RAIN IS ALONG AND NORTH OF A LINE
FROM OTTUMWA IOWA TO STERLING ILLINOIS. THE PROBABILITY IS HIGH THAT
HEAVY RAIN WILL BE SEEN WITH POTENTIAL RAINFALL RATES OF UP TO 2
INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY. THE PRIMARY THREATS ARE
HAIL AND DAMAGING WINDS.

THE THUNDERSTORM COMPLEX THAT DEVELOPS THURSDAY NIGHT WILL SLOWLY
MOVE ACROSS THE AREA ON FRIDAY. HEAVY RAIN AND POTENTIAL FLASH
FLOODING ARE POSSIBLE NORTH OF AN OTTUMWA TO STERLING LINE. YET
ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP FRIDAY NIGHT ACROSS EASTERN
KANSAS AND WESTERN MISSOURI. CURRENT INFORMATION SUGGESTS THAT THIS
THUNDERSTORM COMPLEX WILL AFFECT AREAS SOUTH OF INTERSTATE 80.

A POTENTIALLY DANGEROUS SITUATION IS SETTING UP STARTING THIS
WEEKEND AND CONTINUING INTO NEXT WEEK REGARDING AREA RIVERS. AS EACH
ADDITIONAL ROUND OF HEAVY RAIN MOVES ACROSS IOWA...MORE OF THE
RAINFALL WILL RUN OFF INTO AREA RIVERS AND PUSH RIVER LEVELS
HIGHER.

FLOODING OF VARYING MAGNITUDES IS LIKELY ON ALL OR PARTS OF THE
WAPSIPINICON...CEDAR...PECATONICA...ROCK...AND IOWA RIVERS.
SIGNIFICANT RISES ARE EXPECTED ON THE MISSISSIPPI RIVER WITH MINOR
FLOODING POSSIBLE FROM THE QUAD CITIES ON SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS
AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL
AMOUNTS AND FLOODING OVER THE NEXT SEVERAL DAYS.

08

In the hours before

Special weather statement, Aug 23, 1:00 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 AM CDT THU AUG 23 2007

IAZ066>068-ILZ009-015-230800-
CLINTON IA-MUSCATINE IA-ROCK ISLAND IL-SCOTT IA-WHITESIDE IL-
100 AM CDT THU AUG 23 2007

...HEAVY RAIN FROM THUNDERSTORMS TO MOVE ACROSS REGION THROUGH 3 AM...

AN AREA OF THUNDERSTORMS AND SHOWERS WILL MOVE ACROSS BETWEEN 1 AND 3
AM.  NEAR TORRENTIAL RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE
POSSIBLE.  MOST LOCATIONS WILL RECEIVE AN ADDITIONAL HALF AND ONE AND
ONE HALF INCHES OF RAIN RESULTING IN PONDING OF WATER AND MINOR WATER
ISSUES IN LOW LYING AREAS AND URBAN LOCATIONS BY 3 AM.  GUSTY WINDS OF
20 TO 30 MPH ARE ALSO POSSIBLE IN THE STRONGEST STORMS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED
OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE
SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:25 PM CDTRiver Flood WarningDVNBuchanan, Linn23 hr
Aug 23, 1:12 AM CDTSevere Thunderstorm WarningDVNClinton, Scott48 min
Aug 23, 3:46 AM CDTFlash Flood WatchDVNKeokuk, Louisa, Muscatine, Scott, Washington42 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNJones, Linn4 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNClinton, Scott4 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNDubuque, Jackson3 days
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNBenton, Linn16 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNCedar, Johnson, Linn5 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNCedar, Louisa, Muscatine5 hr
Aug 23, 10:07 AM CDTRiver Flood WarningDVNJones, Linn26 hr
Aug 23, 10:07 AM CDTRiver Flood WarningDVNClinton, Scott12 days
Aug 23, 10:49 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn11 hr
Aug 23, 10:49 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine9 days
Aug 23, 11:17 AM CDTRiver Flood WarningDVNLouisa8 days
Aug 23, 11:17 AM CDTRiver Flood WarningDVNLouisa9 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNMuscatine, Scott46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLouisa, Muscatine46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLouisa, Muscatine46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Louisa7 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Louisa7 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines8 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Lee8 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLee70 hr
Aug 23, 1:34 PM CDTFlash Flood WarningDVNCedar, Muscatine, Scott6 hr
Aug 23, 5:00 PM CDTSevere Thunderstorm WarningDVNMuscatine60 min
Aug 23, 6:56 PM CDTSevere Thunderstorm WarningDVNKeokuk64 min

Nearby

River Flood Advisories in Iowa, 2007Every river flood advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.